Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 264, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2018, 3:55 PM CDT for Barry County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 8, 2018, 4:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barry County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS53 KSGF 082055
SVRSGF
MOC009-082145-
/O.NEW.KSGF.SV.W.0264.180808T2055Z-180808T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
355 PM CDT WED AUG 8 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Barry County in southwestern Missouri...
* Until 445 PM CDT.
* At 354 PM CDT, a severe thunderstorm was located over Gateway, or
13 miles south of Cassville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roaring River State Park... Cassville...
Seligman... Washburn...
Eagle Rock... Chain-O-Lakes...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3652 9408 3657 9407 3674 9379 3650 9371
3650 9407
TIME...MOT...LOC 2054Z 256DEG 21KT 3650 9396
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
336
WWUS53 KSGF 082111
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
411 PM CDT WED AUG 8 2018
MOC009-082145-
/O.CON.KSGF.SV.W.0264.000000T0000Z-180808T2145Z/
Barry MO-
411 PM CDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN BARRY COUNTY...
At 411 PM CDT, severe thunderstorms were located along a line
extending from near Washburn to near Gateway, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Roaring River State Park... Cassville...
Seligman... Washburn...
Eagle Rock... Chain-O-Lakes...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3652 9405 3657 9407 3674 9379 3650 9371
3650 9402
TIME...MOT...LOC 2111Z 240DEG 15KT 3659 9403 3650 9387
HAIL...0.75IN
WIND...60MPH
$$
Schaumann107
WWUS53 KSGF 082125
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
425 PM CDT WED AUG 8 2018
MOC009-082135-
/O.CAN.KSGF.SV.W.0264.000000T0000Z-180808T2145Z/
Barry MO-
425 PM CDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARRY COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3652 9405 3657 9407 3674 9379 3650 9371
3650 9402
TIME...MOT...LOC 2124Z 256DEG 21KT 3661 9394 3652 9378
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:22 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 8, 2:22 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 222 PM CDT Wed Aug 8 2018 .SHORT TERM...(This evening through Thursday) Issued at 222 PM CDT Wed Aug 8 2018 Scattered convection has developed this afternoon, mainly across south central Missouri and a few more going up in central Missouri. Instability has increased with surface based CAPE values of 3000-4000 j/kg over the CWA. Shear is very weak so we are not expecting any severe storms. The surface front should drop further south into Arkansas late this afternoon and evening. We should see diminishing echoes this evening as instability decreases with the loss of daytime heating. Any remaining convection later tonight would be confined to areas along the MO/AR border closer to the frontal boundary. Thursday looks to be fairly similar with main areas of convection to our south, but a few storms possible in our far southern CWA. Severe weather is not expected. Warmer temperatures will be in the northern CWA, where less cloud cover is expected. These areas could see some mid 90s, while in the south upper 80s to low 90s will be more likely. .LONG TERM...(Thursday Night through Wednesday) Issued at 222 PM CDT Wed Aug 8 2018 A highly amplified upper ridge in the western U.S. will gradually begin to fold over by late in the week into the weekend as a system moves inland over Oregon and Washington. So the ridge will be oriented more southwest to northeast into the northern Plains on Saturday. Some weak energy may touch off some scattered showers/storms over the area late Saturday into Saturday night. An upper low will drop southeat initially from the Great Lakes region, while another closed low will develop underneath the ridge over the southern Plains on Sunday. This will bring some scattered convection to the area Sunday. The eastern low will push east of the area on Monday while the southern plains low will gradually meander eastward and get caught up with a larger trough over the area by midweek. This system will bring a continued chance for showers and thunderstorms to the region for the first part of next week. Temperatures look to be fairly seasonal over the region through the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1153 AM CDT Wed Aug 8 2018 With the lower convective temperature today, cumulus field formed during the mid to late morning. Best moisture field is ahead of the front down in Arkansas and will be the focus for the convection this afternoon/evening. Can't rule out some widely scattered storms over the far southern counties which would include BBG, but coverage not expected to be enough at this time to include in 18z TAFS. Mainly expecting VFR conditions. Very light wind today/tonight so will not to monitor for some MVFR conditions tonight with fog, but am keeping VFR in for now. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 8, 1:10 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 110 PM CDT Wed Aug 8 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 110 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Widely scattered showers and isolated thunderstorms will be possible, mainly over southern Missouri and extreme southeast Kansas this afternoon and tonight. Severe weather is not expected. Given the warm and humid conditions...heat index values in the mid to upper 90s will occur mainly over south-central Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible once again on Thursday and again by late in the weekend. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly southern and western Missouri during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 8, 11:42 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG 1 N ROUND SPRING 37.29N 91.41W
08/07/2018 SHANNON MO PUBLIC
DELAYED REPORT FROM PUBLIC. A FEW 1-2 FOOT
DIAMETER BRANCHES SNAPPED OFF A LARGE TREE.
TIME ESTIMATED FROM RADAR.
&&
KPSpecial weather statement, Aug 8, 2:52 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
252 PM CDT WED AUG 8 2018
MOZ098-106-082030-
Oregon MO-Shannon MO-
252 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH
CENTRAL OREGON COUNTIES UNTIL 330 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winona, or 17 miles west of Van Buren, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Winona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3683 9142 3692 9145 3701 9141 3703 9130
3703 9122 3682 9122
TIME...MOT...LOC 1951Z 274DEG 22KT 3692 9132
SchaumannSpecial weather statement, Aug 8, 3:42 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
342 PM CDT WED AUG 8 2018
MOZ104-082115-
Taney MO-
342 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Forsyth, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Taneycomo or Bull Shoals Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3653 9304 3658 9313 3666 9306 3665 9298
3662 9283 3650 9291 3650 9293
TIME...MOT...LOC 2041Z 290DEG 13KT 3659 9302
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:52 PM CDT | Special Weather Statement | SGF | Shannon | 38 min |
| Aug 8, 3:42 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Aug 8, 4:36 PM CDT | Special Weather Statement | SGF | Stone | 39 min |
| Aug 8, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 26 min |
| Aug 8, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 32 min |
| Aug 8, 5:33 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Aug 8, 5:46 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.